Affordable Access

Severe anaphylactic reaction to human insulin in a diabetic patient

Authors
Journal
Journal of Diabetes and its Complications
1056-8727
Publisher
Elsevier
Publication Date
Volume
21
Issue
2
Identifiers
DOI: 10.1016/j.jdiacomp.2006.05.003
Keywords
  • Diabetes Mellitus
  • Human Recombinant Insulin
  • Anaphylaxis
Disciplines
  • Medicine

Abstract

Abstract A 46-year-old nonatopic woman who had been suffering from type 2 diabetes for 17 years was hospitalized at the Endocrinology Department of Selcuk University due to very high glucose levels after recovery from acute hepatitis A infection. She had never used insulin before. After first subcutaneous dose of human regular insulin, severe local allergic reaction developed. Desensitization to insulin was tried. One day later, ketoacidosis developed. Human regular insulin was again subcutaneously injected to the patient. Severe anaphylactic reaction occurred, and in spite of all the medical attempts to save the patient, she died.

There are no comments yet on this publication. Be the first to share your thoughts.